Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Tulsa, OK

March 21, 2005Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 21, 2005, 3:59 PM CST for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2005, 3:59 PM CST (21:59 UTC)
Expired
Mar 21, 2005, 5:00 PM CST
In force
61 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 12:15 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KTSA 212159
SVRTSA
OKC107-111-212300-
/O.NEW.KTSA.SV.W.0011.050321T2159Z-050321T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
359 PM CST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 500 PM CST

* AT 354 PM CST...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT
  WAS PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTH OF OKFUSKEE...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE...
  OKMULGEE...BEGGS...PRESTON AND BALD HILL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 700 PM. 
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE 
NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY 
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3564 9621 3564 9619 3567 9619 3586 9596
      3586 9576 3586 9576 3574 9576 3573 9575
      3573 9572 3572 9572 3541 9621 3554 9635

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:58 PM CST, 1 minute earlier.

Area forecast discussion, Mar 21, 3:58 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
358 PM CST MON MAR 21 2005

.MESOSCALE DISCUSSION...
AT 3PM THE DRYLINE EXTENDED FROM NEAR ENID TO NEAR SEMINOLE AND ON
SOUTH TO JUST WEST OF DURANT.  THE DRYLINE SURGED EAST DURING PEAK
HEATING ALLOWING A SLIGHTLY BETTER ENVIRONMENT TO STAY AHEAD OF THE
CELLS AND SUPPORT SUPERCELL STRUCTURE.  THE DRYLINE WILL SLOW AND
NOT MOVE MUCH MORE OVER THE NEXT FEW HOURS...THUS THE LONGER-TERM
TREND FOR THE OKFUSKEE COUNTY CELL IS DOWNWARD AS IT MOVES AWAY FROM
THE FAVORABLE ATMOSPHERE.  THE HUGHES COUNTY CELL WILL HAVE A LITTLE
LONGER RUN OF BETTER ENVIRONMENT AND BE A THREAT TO MCINTOSH COUNTY
AND PERHAPS NORTHERN PITTSBURG COUNTY.  NEW CELLS ARE EXPECTED
FURTHER SOUTH AND THEY WILL HAVE EVEN A LONGER RUN OF BETTER
ENVIRONMENT...SO IF THESE STORMS DEVELOP...THEY MAY RESULT IN A
SIGNIFICANT SEVERE EVENT.

THUNDERSTORM ACTIVITY WILL ALSO INCREASE FROM TULSA WEST TO THE
DRYLINE AS THE COLD AIR ALOFT AND UPWARD MOTION FROM THE CORE OF THE
UPPER SYSTEM APPROACHES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 21, 12:55 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CST MON MAR 21 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CST MON MAR 21 2005

...TORNADO WATCH IN EFFECT UNTIL 7 PM FOR PARTS OF EASTERN
OKLAHOMA...

SEE /OKCSPSTSA/ FOR DETAILS.

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...ELEVATED.
        AREA....PARTS OF EASTERN OKLAHOMA.
        ONSET....AFTERNOON.
        AREA AT GREATEST RISK...PUSHMATAHA AND CHOCTAW COUNTIES.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
        ONSET...AFTERNOON.
        AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...

...CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THIS EVENING...

A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL SHIFT EAST
INTO THE SOUTHERN PLAINS TODAY. ELEVATED SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE EAST NORTHEAST ACROSS FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.

THIS AFTERNOON...A DRY LINE OVER CENTRAL OKLAHOMA THIS AFTERNOON AS
WILL CONTINUE TO SLIDE EAST WHILE A WARM FRONT IS FORECAST TO LIFT
JUST NORTH OF THE RED RIVER BY LATE AFTERNOON WITH DEWPOINTS
APPROACHING 60 NEAR THE BOUNDARY. STRONG TO SEVERE THUNDERSTORMS
WILL LIKELY DEVELOP EAST OF THE DRY LINE THIS AFTERNOON ACROSS
PORTIONS OF CENTRAL OKLAHOMA THEN SHIFT EAST INTO EASTERN OKLAHOMA.
ACTIVITY THAT DEVELOPS THIS AFTERNOON WILL EVENTUALLY FORM INTO A
SQUALL LINE AND MOVE EAST THROUGH EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS.  MOST OF THESE STORMS ARE EXPECTED TO REMAIN NORTH OF THE
WARM FRONT AND THEREFORE REMAIN SLIGHTLY ELEVATED...WITH THE MAIN
THREAT BEING LARGE HAIL. LATEST DATA STILL SUGGESTS THAT THE WARM
FRONT MAY LIFT AS FAR NORTH AS PUSHMATAHA AND CHOCTAW COUNTIES IN
FAR SOUTHEAST OKLAHOMA. IF THIS OCCURS...SURFACE BASED SUPERCELLS
WILL BE POSSIBLE...WITH AN INCREASED THREAT FOR VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES ACROSS PARTS OF EASTERN
OKLAHOMA. THE ENHANCED TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST
OKLAHOMA WHERE PUSHMATAHA AND CHOCTAW COUNTIES HAVE THE BEST CHANCES
OF BEING IN THE WARM SECTOR.

REGARDLESS OF THE EXACT FRONTAL POSITION...INCREASED CHANCES FOR
SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS
SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. THE BEST CHANCE FOR
SEVERE STORMS WILL REMAIN ALONG AND SOUTH OF THE INTERSTATE 40
CORRIDOR. THE LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA
AROUND MIDNIGHT.

IN ADDITION...AS THE MAIN UPPER LOW/ASSOCIATED COLD POOL MOVES INTO
NORTHEAST OKLAHOMA LATE THIS EVENING. THERE IS A CHANCE THAT A FEW
STORMS MAY REDEVELOP ACROSS FAR NORTHEAST OKLAHOMA AS STEEP MID
LEVEL LAPSE RATES SPREAD OVER RESIDUAL LOW LEVEL MOISTURE. ANY
STORMS THAT DEVELOP OVERNIGHT WOULD HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL...MAINLY OVER FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. PERSONS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
FOR SEVERE WEATHER UPDATES THROUGHOUT THE AFTERNOON AND
EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF EASTERN OKLAHOMA
THIS AFTERNOON AND ACROSS WEST CENTRAL ARKANSAS BY LATE AFTERNOON OR
EVENING. EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE STORMS THIS
AFTERNOON AND EVENING...INCLUDING THE THREAT FOR TORNADOES ACROSS
FAR SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS

EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY. A WEAK
UPPER LEVEL DISTURBANCE WILL MOVE JUST NORTH OF THE AREA WEDNESDAY
NIGHT INTO THURSDAY WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. BETTER PRECIPITATION CHANCES RETURN BY SATURDAY AS
A STRONG UPPER LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 21, 12:50 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST MON MAR 21 2005

OKZ049-053-059-064>066-071-073-220100-
CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK-
OKMULGEE OK-PAWNEE OK-PITTSBURG OK-PUSHMATAHA OK-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 56 IN
EFFECT UNTIL 7 PM CST FOR THE FOLLOWING AREAS

IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES

IN EAST CENTRAL OKLAHOMA

OKFUSKEE

IN NORTHEAST OKLAHOMA

CREEK                 OKMULGEE              PAWNEE

IN SOUTHEAST OKLAHOMA

CHOCTAW               MCINTOSH              PITTSBURG
PUSHMATAHA

THIS INCLUDES THE CITIES OF...HUGO...CHECOTAH...EUFAULA...
MCALESTER...ANTLERS...CLAYTON...OKMULGEE...HENRYETTA...OKEMAH...
PAWNEE AND SAPULPA
Local storm report, Mar 21, 3:37 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CST MON MAR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 SW OKEMAH             35.41N 96.33W
03/21/2005  0.88 INCH        OKFUSKEE           OK   STORM CHASER

            REPORTED BY MEDIA STORM CHASER ON INTERSTATE 40.

0336 PM     HAIL             2 SW OKEMAH             35.41N 96.33W
03/21/2005  1.00 INCH        OKFUSKEE           OK   STORM CHASER

            REPORTED BY MEDIA STORM CHASER

&&

MEP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:57 PM CSTTornado WarningTSAOkmulgee48 min
Mar 21, 5:10 PM CSTTornado WarningTSAPittsburg65 min
Mar 21, 5:44 PM CSTTornado WarningTSAMcIntosh46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.